Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 114, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 9, 2015, 4:25 PM PDT for San Bernardino County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2015, 4:25 PM PDT (23:25 UTC)
- Expired
- Sep 9, 2015, 7:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 21 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 6:00 PM PDT | FLASH FLOOD | 26 Wnw Lenwood, CA | CHP REPORTS FLASH FLOODING AT THE INTERSECTION OF US-395 AND CA-58. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 95 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 2203 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
137
WGUS55 KVEF 092325
FFWVEF
CAC071-100230-
/O.NEW.KVEF.FF.W.0114.150909T2325Z-150910T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
425 PM PDT WED SEP 9 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 730 PM PDT
* AT 424 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EL MIRAGE AND HELENDALE...KRAMER JUNCTION...AND HIGHWAY 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS
NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER.
&&
LAT...LON 3481 11755 3482 11763 3512 11763 3512 11742
3480 11739
$$
STEELE2 follow-up statements
027
WGUS75 KVEF 100047
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
547 PM PDT WED SEP 9 2015
CAC071-100230-
/O.CON.KVEF.FF.W.0114.000000T0000Z-150910T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
547 PM PDT WED SEP 9 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR
WEST CENTRAL SAN BERNARDINO COUNTY...
AT 541 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS HAD PRODUCED
HEAVY RAIN IN EXCESS OF ONE INCH OVER THE LAST HOUR. ADDITIONAL
RAINFALL IS EXPECTED FROM STORMS MOVING INTO THE WARNED AREA
FLASH FLOODING IS LIKELY ALREADY OCCURING...AND COULD BE EXACERBATED
BY ADDITIONAL RAINFALL.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... EL
MIRAGE...HELENDALE...KRAMER JUNCTION...AND STATE HIGHWAY 58 THROUGH
MILE MARKER 14
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS
NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER.
&&
LAT...LON 3481 11755 3482 11763 3512 11763 3512 11742
3480 11739
$$
STEELE905
WGUS75 KVEF 100222
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
722 PM PDT WED SEP 9 2015
CAC071-100231-
/O.EXP.KVEF.FF.W.0114.000000T0000Z-150910T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
722 PM PDT WED SEP 9 2015
...THE FLASH FLOOD WARNING FOR WEST CENTRAL SAN BERNARDINO COUNTY
WILL EXPIRE AT 730 PM PDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3481 11755 3482 11763 3512 11763 3512 11742
3480 11739
$$
STEELEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 3:00 PM PDT, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 9, 3:00 PM PDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 300 PM PDT WED SEP 9 2015 .SYNOPSIS...MONSOON MOISTURE WILL KEEP THUNDERSTORMS IN THE FORECAST ACROSS THE MOJAVE DESERT SOUTH OF LAS VEGAS THROUGH THIS EVENING AND AGAIN THURSDAY. MAINLY DRY AND HOT CONDITIONS ARE EXPECTED FRIDAY WITH HIGH PRESSURE OVERHEAD. THE POTENTIAL EXISTS FOR REMNANT TROPICAL MOISTURE ASSOCIATED WITH FORMER HURRICANE LINDA TO PUSH NORTH ACROSS THE REGION AS EARLY AS SATURDAY BUT MAINLY SUNDAY THROUGH MONDAY. && .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPED THIS AFTERNOON ACROSS MAINLY SAN BERNARDINO AND SOUTHERN PORTIONS OF CLARK AND MOHAVE COUNTIES. THIS ACTIVITY IS EXPECTED TO CONTINUE INTO THE EVENING BUT SHOULD DIMINISH BY LATE EVENING. THERE IS POTENTIAL FOR SOME SHOWER AND THUNDERSTORM ACTIVITY OVERNIGHT AND EARLY THURSDAY IN FAR SOUTHERN SAN BERNARDINO AND MOHAVE COUNTIES AS THE NAM12 INDICATES MOISTURE INCREASE THERE FROM THE EAST SOUTHEAST. IT LOOKS LIKE THUNDERSTORM CHANCES WILL BE IN ROUGHLY THE SAME PLACES THURSDAY AFTERNOON AS TODAY...AT LEAST BASED ON THE NAM12 INSTABILITY PROGS WHICH DID BETTER THAN THE GFS TODAY. AREAS FROM ROUGHLY LAS VEGAS NORTHWARD WILL BE CAPPED WITH WARM MID LEVEL TEMPERATURES DUE TO HIGH PRESSURE STRENGTHENING OVER NEVADA. THE HIGH IS FORECAST TO PUSH THE MONSOON MOISTURE A BIT FARTHER SOUTH AND WEST FRIDAY SO ISOLATED THUNDERSTORMS SHOULD BE LIMITED TO MAINLY SOUTHWEST SAN BERNARDINO COUNTY. .LONG TERM...SATURDAY THROUGH WEDNESDAY. FORECAST MODELS TODAY HAVE TRENDED TOWARDS BETTER AGREEMENT BUT THERE REMAINS DIFFERENCES IN THE DETAILS. BOTH THE ECMWF AND GFS NOW AGREE IN THAT A DEVELOPING WEAK CLOSED LOW OFF THE CALIFORNIA COAST WILL ABSORB MUCH OF THE REMAINS OF HURRICANE LINDA AND DIRECT IT EASTWARD INTO THE SOUTHWEST SUNDAY THROUGH TUESDAY. HOW THE UPPER AIR PATTERN EVOLVES AFTER THE INITIAL PUSH OF LINDAS MOISTURE ARRIVES REMAINS UNCERTAIN AS THE ECMWF DEVELOPS A SECONDARY WAVE WHICH INTERACTS WITH THE TROPICAL MOISTURE FURTHER WHILE A TROUGH IS CARVED OUT ACROSS THE NORTHWESTERN STATES. THE GFS DRAGS THE INITIAL CLOSED LOW OVER CALIFORNIA SOUTHWARD AND EVENTUALLY NUDGES IT TOWARDS NORTHERN MEXICO WHILE A PROGRESSIVE TROUGH TAKES OVER AND POSSIBLY LEAVES SOME ENERGY BEHIND NEAR THE FOUR CORNERS. REGARDLESS...COOLER AND WETTER CONDITIONS ARE EXPECTED TO ARRIVE SUNDAY THROUGH TUESDAY WITH MOISTURE POSSIBLY LINGERING BEYOND THAT PERIOD. WHICH DAYS AND TIME PERIODS WITHIN THAT RANGE ARE LIKELY TO BE MOST ACTIVE REMAINS TO BE SEEN. IVE TRENDED THE TEMPERATURES DOWNWARD FOR THE ENTIRE EXTENDED PERIOD AND SLASHED SEVERAL DEGREES OFF THE HIGH TEMPERATURES FOR SUNDAY ONWARD. I ONLY MADE MINOR TWEAKS TO THE POP GRIDS MAINLY TO BUMP UP SOME OF THE HIGHER CONFIDENCE LOCATIONS SUCH AS MOHAVE COUNTY BUT WITH CONSIDERABLE UNCERTAINTY IN TIMING OF THE WEATHER FEATURES...DIDNT WANT TO RAISE POPS SUBSTANTIALLY YET. IT SHOULD BE NOTED THAT THE CURRENT POPS ARE BELOW WHAT MOST GUIDANCE SUGGESTS SO ONCE HIGHER CONFIDENCE IS GAINED IN TIMING THINGS WILL MOST LIKELY BE RAISED UPWARDS. && .AVIATION...FOR MCCARRAN...OUTSIDE OF ANY OUTFLOW BOUNDARIES LIGHT WINDS GENERALLY UNDER 8 KTS ARE EXPECTED THROUGH THIS EVENING AND THURSDAY. WINDS WILL BE GENERALLY FROM AN EASTERLY DIRECTION DURING THE DAY AND SOUTH-SOUTHWEST OVERNIGHT. SHRA/TSRA POSSIBLE MAINLY TO THE SOUTH OF KLAS THROUGH THIS EVENING AND AGAIN THURSDAY THOUGH A STORM OVER THE MOUNTAINS SURROUNDING THE VALLEY CANNOT BE RULED OUT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED-ISOLATED SHRA/TSRA WILL BE POSSIBLE THROUGH THIS EVENING AND AGAIN AND THURSDAY... PRIMARILY SOUTH OF KLAS. GUSTY AND ERRATIC WINDS ARE POSSIBLE IN AND NEAR ANY SHRA/TSRA...OTHERWISE RELATIVELY LIGHT WINDS WILL FAVOR TYPICAL DIURNAL TRENDS. SCT-BKN CLOUDS AOA 7K-12K FEET AS WELL SOUTH OF LAS VEGAS. AREAS OF FU AND HZ ARE POSSIBLE IN AROUND KBIH REDUCING VSBY AND CREATING LOCAL MOUNTAIN OBSCURATIONS. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...HARRISON LONG TERM.............OUTLER
In the hours before
Local storm report, Sep 9, 1:27 PM PDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
127 PM PDT WED SEP 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FLASH FLOOD 12 ESE WONDER VALLEY 34.11N 115.68W
09/08/2015 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTED ROCK AND DEBRIS ALL OVER THE
ROAD. TIME OF FLOODING ESTIMATED.
&&
JSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 5:26 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Sep 9, 11:41 AM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Sep 9, 2:02 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 9, 2:08 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 9, 2:34 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.